Ask a doctor

Botox Caused Small Eye and Extra Eyelid Folds in Crease, Is It Permanent?

botox injection drooping of the eyelid never subsided. 3 months later same injections. left eyelid drooping looks like left eye is half size of my right eye. most weird is the upper eyelid skin no longer lays right.eyelid crease of the drooped eye lays in folds. upper eyelid looks like extra wrinkled skin that just sits on eyelid crease. drooped eye on inner corner looks like its pulled up to high exposing more of my eyelid outer corner extra skin. could i have permanent damage, been 3 months

Doctor Answers (4)

Botox lasts for 3-6 months

+1

Botox lasts for 3-6 months, with the large majority of people seeing it dissipate between 3-4 months. With that being said, you should be experiencing less of the drooping, and it seems you're not. That leads me to believe that if you don't see significant improvements in the next few weeks, something else may be going on. Botox is a neurotoxin that's injected into the muscles, so sometimes you can experience overinjection, or if your muscle layout is slightly different underneath, injections can be placed into the "wrong" spot for you, giving you droopiness that others wouldn't experience if injected into the same spot. I truly imagine that this is what happened to you, but if it doesn't start getting better, please consider seeing your injector and/or another doctor as it could be something totally unrelated to the Botox injections.


Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Http://www.talroudnerplasticsurgery.com/botox.phpLower brow and smaller appearing eye after Botox

+1

It seems that you may have had to much Botox injected in the frontal is muscle, the muscle that functions in brow elevation and creates the horizontal lines in the forehead. When the function of the muscle is eliminated the brows tend to drop down and create a smaller appearing eye. These changes should improve over a 3 to 6 months period. If it does not improve it would be wise to seek the advice of a neurologist for frontal nerve evaluation. In most likelihood your symptoms should improve. You should also seek advice from the doctor that injected you!

 

Good luck

Tal T. Roudner, MD, FACS
Coral Gables Plastic Surgeon
5.0 out of 5 stars 81 reviews

At 3 months, the product and its effects have not worn off.

+1

Sorry to hear about your unwanted treatment effect.  It is improbable that it will be permanent.  However, even at 3 months you still have treatment effect.  It might take 6 months or longer for the BOTOX effect to full wear off.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

You might also like...

There are many causes for the eyelid changes you describe.

+1

BTX-A [BOTOX, XEOMIN, Dysport] can cause excessive relaxation of the forehead muscles, leading to BROW PTOSIS [drooping of the eyebrow]; and if BTX-A gets down into and relaxes the levator muscle which lifts the eyelid, your can get LID PTOSIS.

There are a number of other medical conditions which can cause similar symptoms, so if the problem has persisted for three months I would certainly want to see a neurologist to have those other problems ruled out.

Occasionally in older people separation of the levator muscle from the tarsal plate in the upper eyelid can cause a permanent droop of the eyelid. This is a random problem which has nothing to do with BTX-A. If that turns out to be the cause of your problem, it can be easily corrected by an ophthalmological surgeon.

 

Kevin Smith Niagara Falls Ontario

Kevin C. Smith, MD
Niagara Falls Dermatologic Surgeon
4.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.